# SDR AALA202012149005

- Difficulty date: December 13, 2020
- Submitted: December 14, 2020
- Operation: Air carrier
- Aircraft: N551UW
- Make and model: Airbus A321-231
- Aircraft serial: 4940
- Aircraft time: 30,620 hours, 11,504 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Condition: Smoke
- Location: Cabin Lights
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AIRCRAFT WAS GROUNDED.  RIGHT AFTER ROTATION STRONG PLASTIC ELECTRICAL SMELL NOTICED BOTH BY CABIN CREW & COCKPIT CREW.  APPLIED SMOKE QUICK ACTION AND SMELL DISSIPATED.  EMERGENCY WAS DECLARED FOR LANDING AT PHL.  ACCOMPLISHED J/C 26L00021001 & FOUND ELECTRICAL ODOR COMING FROM SIDEWALL BALLAST ABOVE SEAT 4A.  REMOVED AND REPLACED SIDEWALL BALLAST, IAW AMM 33-21-11.
